MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX LARGE BORE - HI-FLO STOPCOCKS; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX LARGE BORE - HI-FLO STOPCOCKS; STOPCOCK, I.V. SET
Model Number MX4341L
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stopcock leaks fluid that passed through it.There was no patient injury reported.
 
Additional Manufacturer Narrative
One stop-cock was received for evaluation in relation to the reported event.Functional and visual inspection determined that the reported leaking was coming from the b port where the protector is located that is used for shipping and protection purposes.It appears as though the customer was attempting to use this protector as a dead end to close off this port.These protectors are not intended for use and do not seal the port.The reported event was confirmed and replicated, and the root cause was determined to be the customer utilizing a protector as a plug instead of the appropriate plug intended for this use.A dhr review was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.
 
Additional Manufacturer Narrative
Other, other text: one stop-cock was received for evaluation in relation to the reported event.Functional and visual inspection determined that the reported leaking was coming from the b port where the protector is located that is used for shipping and protection purposes.It appears as though the customer was attempting to use this protector as a dead end to close off this port.These protectors are not intended for use and do not seal the port.The reported event was confirmed and replicated, and the root cause was determined to be the customer utilizing a protector as a plug instead of the appropriate plug intended for this use.A dhr review was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.
 
Additional Manufacturer Narrative
Other, other text: corrected data: b1, corrected data: corrected data: b1 - product problem.

Brand Name
MEDEX LARGE BORE - HI-FLO STOPCOCKS
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13507367
Report Number3012307300-2022-03139
Device Sequence Number14471514
Product Code FMG
UDI-Device Identifier10351688507648
UDI-Public10351688507648
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model NumberMX4341L
Device Catalogue NumberMX4341L
Device Lot Number4195704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/08/2022
06/14/2023
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/09/2022
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown